Jump to content
spongebob123

spongebob123: Effexor XR withdrawal

Recommended Posts

spongebob123
Posted (edited)

Hi!

 

I've been on Effexor XR for about 12 years and have been trying to get off of it for the past couple months. My doctor is not helpful at all and doesn't seem to know what she's doing. I started at 187.5mg and she had me alternating each day with the lower dose. So I would alternate 187.5mg, 150mg, 187.5mg, 150mg....until I felt comfortable enough to go down another step. I read on here that you're not supposed to do that, but that's what she's telling me. So I had really bad withdrawal symptoms this whole time. Now I'm on 37.5mg and I tried alternating with taking nothing every other day. But as you can imagine my body didn't like that. I happened to make it 5 days without the pill and felt like I was dying before a nice girl on a Facebook support group led me to this site. I'm so thankful she did because my symptoms are almost gone and I feel great. I've been breaking open my capsules and counting out the beads everyday and slowly going down from there. The problem is my doctor told me I'm not supposed to be breaking open the pills, so she called in the Effexor tablets so I can break them in half. I told her my symptoms are really bad and she said maybe I should just go back on the pill.... needless to say I have to figure this out myself. So I like the counting method with the beads but I'm running out of capsules and only have the tablets left. I'm not sure how to make a liquid out of them or what to do to get to 0. I just want this medicine out of my system!

Edited by Shep
updated title with new username

Share this post


Link to post
Gridley
Posted (edited)

Welcome to SA,

 

Alternating/skipoing doses is a terrible idea much beloved by psychiatrists.  It causes the amount of drug in your bloodstream to go up and down, battering your central nervous system and making withdrawal worse.

 

Any M.D. can prescribe Effexor if you want to stay with the beads and can find a cooperative doctor.  If possible, that would be better than switching to the tablet.  The fewer changes the better.  If you can't, you can work tapering the tablet.  I'll give you a link in a moment that will explain how to do this by cutting and weighing.

 

We recommend tapering by no more than 10% of current dose every four weeks.  Some have to go more slowly.


Why taper by 10% of my dosage?

 

This link is specifically about tapering Effexor and contains information about cutting and weighing tablets.  Many members use the AWS Gemini-20 scale for their tapers.  You can't make an extended release liquid.

 

Tips for tapering off Effexor (venlafaxine)

 

Are you taking 37.5mg now or less?

 

What is your daily symptom pattern now? Do you feel better or worse in the hours after you take Effexor? Please keep daily notes on paper about your symptoms, when you take your drugs, and their dosages. Use a simple list format with time of day on the left and notation (symptom, drug and dosage) on the right.  Then post your symptom pattern daily here in your Introductory topic.  This will enable us to better help you.
 
This is an example:

 

6 a.m. Woke with anxiety
8 a.m. Took 2.5mg Lexapro
10 a.m. Stomach is upset
10:30 a.m. Ate breakfast
11:35 a.m. Got a headache, lasted one hour
12:35 p.m. Ate lunch
4 p.m. Feel a bit better
5 p.m. Took 2.5mg Lexapro
6 p.m. Ate dinner
9:20 p.m. Headache
10:00 p.m. Took 50mg Seroquel
10:20 p.m. Feeling dizzy
10:30 p.m. Fell asleep
2:30 a.m. Woke, took 3mg Ambien (NOT "took 1/2 tablet Ambien")
2:45 a.m. Fell asleep
4:30 a.m. Woke but got back to sleep

 

This is your Introductory topic, where you can post your symptom notes, ask questions and connect with other members.  We're glad you found your way here.

 

Edited by ChessieCat
removed member name

Share this post


Link to post
puthappinessfirst

Hey, I think that was me!

From the FB group that starts with a K, right?

So glad to see you're feeling better! 

Is there anyway for you to find a new doc? 

Share this post


Link to post
spongebob123

Yes, thank you puthappinessfirst!!! 

 

Im taking a little less than 37.5 now. I’m counting out 70 beads out of the 108 that are in my capsules. The bead counting is kinda annoying so I got the scale that I’m gonna use from now on. 

 

I have little to no symptoms since starting to taper the way you have recommended. Before I would have really intense dizziness and brain zaps, nausea. I was incredibly irritable and mean to people for no reason, my anxiety came back full force and I was crying randomly. All that went away when I started this new method. 

 

I have to make a sandwich symptom pattern although I don’t have many. Should I post 1 day or a couple days?

Share this post


Link to post
spongebob123

merged to Intro

 

Hi! 

 

Emergency: 3 day panic/anxiety attack

 

Im currently withdrawing from Effexor xr. I’m down to about 17.5 mg. I just move houses and that sparked a panic attack that I’ve had for 3 days now. It won’t go away. I’m trembling nonstop, I can’t eat, I can’t sleep. I’m nauseous. I don’t know what to do because I don’t want to see a doctor who’s gonna put me on more medication. I’m freaking out. I have an appointment with a therapist on Saturday but I can’t wait that long. Someone help please. 

 

Edited by ChessieCat

Share this post


Link to post
Terry

Dear Spongebob,

 

I'm so sorry to hear of all the pain you are going through.  It looks like you've tapered over 50% of the dose you were taking in August.  That may be part of your problem.  All the moderators here recommend tapering by only 10% of one's previous dose.  I hope one of the moderators will be by soon to recommend what your next step should be.  Wishing you relief from all your withdrawal symptoms!!

Share this post


Link to post
Sassenach

Hello Bob

 

How are you feeling today?

On 9/18/2019 at 1:43 PM, spongebob123 said:

I don’t want to see a doctor who’s gonna put me on more medication.

Doctors cannot put you on medication, they can only recommend.

Unless you go into hospital and some form of court order is used.

I am british so do not know exactly how your system works.

We do know that the standard answer for most doctors and psychs is to simply increase drugs and doses, which does not work.

When did you start the taper from 187.5mgs Effexor, this information we need to assess the situation.

Is the therapist you are seeing on Saturday a psychiatrist?

 

Sassenach

Share this post


Link to post
spongebob123

Hi, I’m doing much better today then yesterday. 

 

So I was previously alternating doses by the guidance of my doctor. I got down to 37.5mg by August. Then I started taking out beads. So I started with the 108 beads I counted in a capsule and took out 10 for a week and then another 10 for a week and so on. I realize now that that was too fast of a taper. Now I have about 50 beads which equals about 17.3mg. Last week I jumped down to 40 beads but after this panic/attack I went back up to 50. I wasn’t taking it too seriously. I was like “I can go faster I feel fine; I just want this medicine out of me.” Haha completely regret that now. So I’m going to stay at this dose now for at least a month until I feel stable. And then I’ll do the 10% method. I don’t care if it takes years, I don’t want to feel like this ever again. 

 

I just need help with the 10% method. I wanted to weigh the beads to be exact but I can’t figure out the scales. I tried 2 different ones. I feel like it would be so much easier to get a compounding pharmacy to do it for me if that’s something they do. I have no idea. The idea of measuring forever sounds scary to me. I’m afraid I’ll mess it up again. 

Share this post


Link to post

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...